Alert archive / Montana / High Wind Warnings in 2011

High Wind Warning 1, NWS Glasgow, MT

February 11, 201112 counties in Montana

NWS Glasgow, MT issued this high wind warning at Feb 11, 2011, 2:56 PM MST for 12 counties in Montana. It took effect at Feb 11, 2011, 9:00 PM MST. It was in force for 41 hr. 18 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 11, 2011, 2:56 PM MST (21:56 UTC)
In effect from
Feb 11, 2011, 9:00 PM MST
Expired
Feb 13, 2011, 2:01 PM MST
In force
41 hr
Issued by
NWS Glasgow, MT

Counties Daniels County, MT, Dawson County, MT, Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Prairie County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT, Wibaux County, MT

The radar

The Glasgow radar (KGGW), 77 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 13, 1:45 AM MSTNON-TSTM WND GST 7811 Ene Zortman, MTMALTA SOUTH DOT SITE
Feb 13, 3:25 AM MSTNON-TSTM WND GST 587 Se Devils Creek Recre, MTSOUTH SAWMILL RAWS
Feb 13, 4:45 AM MSTNON-TSTM WND GST 6011 Ene Zortman, MTMALTA SOUTH DOT SITE
Feb 13, 5:44 AM MSTNON-TSTM WND GST 581 W Zortman, MTZORTMAN MINE RAWS
Feb 13, 6:55 AM MSTHIGH SUST WINDS 52E Whitewater, MTNORTHWEST AT 52 MPH
Feb 13, 6:55 AM MSTHIGH SUST WINDS 52Whitewater, MTSUSTAINED WINDS FROM 40 MPH TO 52 MPH FOR THE LAST 2 HOURS.
Feb 13, 7:30 AM MSTNON-TSTM WND GST 5815 Nne Frazer, MT
Feb 13, 8:00 AM MSTHIGH SUST WINDS 4711 Ene Zortman, MTSUSTAINED 41 MPH TO 52 MPH FOR 2 HOURS WITH GUST TO 71 MPH AT THE DOT SITE ON HWY 191 SOUTH OF MALTA.
Feb 13, 8:00 AM MSTHIGH SUST WINDS 559 Sw Bredette, MTSUSTAINED WINDS 40 TO 55 MPH FOR THE LAST 2 HOURS WITH GUST TO 61 MPH AT THE DOT SITE LOCATED AT MCDONALD PASS.
Feb 13, 8:25 AM MSTNON-TSTM WND GST 727 Ese Devils Creek Recr, MTGUST TO 72 MPH AT THE RAWS SITE WITH SUSTAINED WINDS FROM 35 TO 46 MPH FOR THE LAST 2 HOURS.
Feb 13, 8:44 AM MSTNON-TSTM WND GST 581 W Zortman, MTGUST FROM 53 TO 58 MPH FOR THE LAST 3 HOURS AT THE RAWS SITE AT ZORTMAN.
Feb 13, 8:55 AM MSTHIGH SUST WINDS 48Scobey, MTSUSTAINED WINDS 46 TO 48 MPH FOR THE LAST 2 HOURS WITH GUST TO 57 MPH AT THE SCOBY AIRPORT.
Feb 13, 9:04 AM MSTHIGH SUST WINDS 452 Ese Saco, MTSUSTAINED 40 TO 45 MPH FOR THE LAST 2 HOURS WITH GUST TO 53 MPH AT THE DOT SITE 2 MILES EAST OF SACO ON HWY 2.
Feb 13, 9:42 AM MSTNON-TSTM WND GST 62Glasgow, MTGUST TO 62 MPH.
Feb 13, 12:37 PM MSTHIGH SUST WINDS 5210 S Vida, MTSUSTAIANED 42 TO 52 MPH WINDS WITH GUST TO 58 MPH AT THE DOT SITE COW CREEK ON MT 13.
Feb 13, 1:47 PM MSTHIGH SUST WINDS 484 Ne Hodges, MTSUSTAINED 40 TO 48 MPH WINDS FOR THE LAST 2 HOURS WITH GUST TO 55 MPH AT THE DOT SITE ON HWY I-94.
Feb 13, 2:00 PM MSTHIGH SUST WINDS 4010 Wnw Medicine Lake, MTSUSTAINED WIND FROM 9 AM TO 3 PM.
Feb 13, 2:00 PM MSTHIGH SUST WINDS 669 Sw Bredette, MTSUSTAINED WINDS 51 TO 66 MPH FOR THE LAST 6 HOURS WITH GUST TO 81 MPH AT THE DOT SITE ON MT 13.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 9.9 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 12:00Z on 2011-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 12:00Z on 2011-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 162 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1040 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
162 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

786 
WWUS75 KGGW 112156
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
256 PM MST FRI FEB 11 2011

MTZ060-121100-
/O.NEW.KGGW.HW.W.0001.110212T0400Z-110213T2200Z/
SOUTHWEST PHILLIPS-
INCLUDING THE CITY OF...ZORTMAN
256 PM MST FRI FEB 11 2011

...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 3 PM MST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 3 PM MST
SUNDAY. 

* WINDS: WEST 35 TO 45 MPH...WITH GUSTS TO AS HIGH AS 60 MPH.

* TIMING: WINDS WILL STEADILY AND QUICKLY INCREASE THIS EVENING. A
  PROLONGED PERIOD OF VERY STRONG WINDS IS EXPECTED TO CONTINUE
  INTO SUNDAY. THE WINDS WILL START TO DIMINISH SUNDAY AFTERNOON.

* IMPACTS: WINDS OF THIS STRENGTH CAN CAUSE DAMAGE TO PROPERTY AND
  ARE DANGEROUS FOR PERSONS TO BE OUTSIDE IN WHERE LOOSE OBJECTS
  ARE BEING BLOWN BY THE WIND.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR NOAA WEATHER RADIO FOR THE LATEST INFORMATION...FORECASTS...AND
WARNINGS.

&&

$$
6 follow-up statements
337 
WWUS75 KGGW 121002
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
302 AM MST SAT FEB 12 2011

MTZ060-122230-
/O.CON.KGGW.HW.W.0001.000000T0000Z-110213T2200Z/
SOUTHWEST PHILLIPS-
INCLUDING THE CITY OF...ZORTMAN
302 AM MST SAT FEB 12 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST SUNDAY. 

* WINDS: WEST 35 TO 45 MPH...WITH GUSTS TO AS HIGH AS 60 MPH.

* TIMING: WINDS WILL GRADUALLY INCREASE TODAY. A PROLONGED PERIOD OF
  VERY STRONG WINDS IS EXPECTED TO CONTINUE INTO SUNDAY. THE WINDS
  WILL START TO DIMINISH SUNDAY AFTERNOON.

* IMPACTS: WINDS OF THIS STRENGTH CAN CAUSE DAMAGE TO PROPERTY AND
  ARE DANGEROUS FOR PERSONS TO BE OUTDOORS IN WHERE LOOSE OBJECTS ARE
  BEING BLOWN BY THE WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR NOAA WEATHER RADIO FOR THE LATEST INFORMATION...
FORECASTS...AND WARNINGS.

&&

$$
392 
WWUS75 KGGW 122200
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
300 PM MST SAT FEB 12 2011

MTZ060-130600-
/O.CON.KGGW.HW.W.0001.000000T0000Z-110213T2200Z/
SOUTHWEST PHILLIPS-
INCLUDING THE CITY OF...ZORTMAN
300 PM MST SAT FEB 12 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST SUNDAY. 

* WINDS: WEST 35 TO 45 MPH...WITH GUSTS TO AS HIGH AS 60 MPH.

* TIMING: WINDS WILL INCREASE TONIGHT. A PROLONGED PERIOD OF VERY
  STRONG WINDS IS EXPECTED TO CONTINUE INTO SUNDAY. THE WINDS WILL
  START TO DIMINISH SUNDAY AFTERNOON.

* IMPACTS: WINDS OF THIS STRENGTH CAN CAUSE DAMAGE TO PROPERTY AND
  ARE DANGEROUS FOR PERSONS TO BE OUTDOORS IN...WHERE LOOSE
  OBJECTS ARE BEING BLOWN BY THE WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR NOAA WEATHER RADIO FOR THE LATEST INFORMATION...
FORECASTS...AND WARNINGS.

&&

$$

MTZ016>027-059-061-062-130600-
/O.NEW.KGGW.HW.A.0001.110213T1500Z-110214T0100Z/
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE-
RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS-NORTHERN VALLEY-
EASTERN ROOSEVELT-
INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK...
HINSDALE...FRAZER...SCOBEY...PLENTYWOOD...MEDICINE LAKE...
WOLF POINT...POPLAR...WINNETT...JORDAN...CIRCLE...SIDNEY...
FAIRVIEW...GLENDIVE...RICHEY...TERRY...WIBAUX...WHITEWATER...
OPHEIM...CULBERTSON
300 PM MST SAT FEB 12 2011

...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
AFTERNOON. 

* WINDS: WEST SHIFTING TO NORTHWEST 30 TO 40 MPH...WITH GUSTS OVER
  50 MPH ARE POSSIBLE SUNDAY. 

* TIMING: THE WINDS WILL RAPIDLY INCREASE AND SPREAD ACROSS THE
  ENTIRE AREA DURING THE MORNING HOURS SUNDAY. THE STRONGEST WINDS
  WILL LAST UNTIL LATE AFTERNOON...THEN QUICKLY DIMINISH BY 6 PM.

* IMPACTS: DAMAGING WINDS ARE POSSIBLE SUNDAY. WINDS OF THIS STRENGTH CAN
  CAUSE DAMAGE TO PROPERTY AND ARE DANGEROUS FOR PERSONS TO BE
  OUTDOORS IN...WHERE LOOSE OBJECTS ARE BEING BLOWN BY THE WIND.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
425 
WWUS75 KGGW 130342
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
842 PM MST SAT FEB 12 2011

MTZ060-131200-
/O.CON.KGGW.HW.W.0001.000000T0000Z-110213T2200Z/
SOUTHWEST PHILLIPS-
INCLUDING THE CITY OF...ZORTMAN
842 PM MST SAT FEB 12 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST SUNDAY. 

* WINDS: WEST 35 TO 45 MPH...WITH GUSTS TO AS HIGH AS 60 MPH.

* TIMING: WINDS WILL INCREASE TONIGHT. A PROLONGED PERIOD OF 
  VERY STRONG WINDS IS EXPECTED TO CONTINUE INTO SUNDAY. THE 
  WINDS WILL START TO DIMINISH SUNDAY AFTERNOON. 

* IMPACTS: WINDS OF THIS STRENGTH CAN CAUSE DAMAGE TO PROPERTY 
  AND ARE DANGEROUS FOR PERSONS TO BE OUTDOORS IN...WHERE LOOSE 
  OBJECTS ARE BEING BLOWN BY THE WIND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR NOAA WEATHER RADIO FOR THE LATEST INFORMATION...
FORECASTS...AND WARNINGS.

&&

$$

MTZ016>027-059-061-062-131200-
/O.CON.KGGW.HW.A.0001.110213T1500Z-110214T0100Z/
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE-
RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS-NORTHERN VALLEY-
EASTERN ROOSEVELT-
INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK...
HINSDALE...FRAZER...SCOBEY...PLENTYWOOD...MEDICINE LAKE...
WOLF POINT...POPLAR...WINNETT...JORDAN...CIRCLE...SIDNEY...
FAIRVIEW...GLENDIVE...RICHEY...TERRY...WIBAUX...WHITEWATER...
OPHEIM...CULBERTSON
842 PM MST SAT FEB 12 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM 8 AM MST SUNDAY THROUGH
SUNDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 8 AM MST SUNDAY THROUGH
SUNDAY AFTERNOON. 

* WINDS: WEST SHIFTING TO NORTHWEST 30 TO 40 MPH...WITH GUSTS OVER
  50 MPH POSSIBLE.

* TIMING: THE WINDS WILL RAPIDLY INCREASE AND SPREAD ACROSS THE 
  ENTIRE AREA DURING THE MORNING HOURS SUNDAY. THE STRONGEST 
  WINDS WILL LAST UNTIL LATE AFTERNOON...THEN QUICKLY DIMINISH 
  BY 6 PM. 

* IMPACTS: DAMAGING WINDS ARE POSSIBLE SUNDAY. WINDS OF THIS 
  STRENGTH CAN CAUSE DAMAGE TO PROPERTY AND ARE DANGEROUS FOR 
  PERSONS TO BE OUTDOORS IN...WHERE LOOSE OBJECTS ARE BEING 
  BLOWN BY THE WIND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
225 
WWUS75 KGGW 131017
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
317 AM MST SUN FEB 13 2011

MTZ016>020-059-061-062-131130-
/O.CAN.KGGW.HW.A.0001.110213T1500Z-110214T0100Z/
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-NORTHERN PHILLIPS-
NORTHERN VALLEY-EASTERN ROOSEVELT-
INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK...
HINSDALE...FRAZER...SCOBEY...PLENTYWOOD...MEDICINE LAKE...
WOLF POINT...POPLAR...WHITEWATER...OPHEIM...CULBERTSON
317 AM MST SUN FEB 13 2011

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE HIGH
WIND WATCH. 

ALTHOUGH SUSTAINED WESTERLY WINDS OF 25 TO 35 MPH WILL BE COMMON
ACROSS THE AREA TODAY...GUSTS UP TO 60 MPH ARE NO LONGER EXPECTED.
DURING THE MID DAY AND AFTERNOON HOURS...GUSTS OF 40 TO 50 MPH
WILL STILL BE POSSIBLE.

$$

MTZ024>027-131830-
/O.UPG.KGGW.HW.A.0001.110213T1500Z-110214T0100Z/
/O.EXB.KGGW.HW.W.0001.110213T1500Z-110214T0100Z/
RICHLAND-DAWSON-PRAIRIE-WIBAUX-
INCLUDING THE CITIES OF...SIDNEY...FAIRVIEW...GLENDIVE...RICHEY...
TERRY...WIBAUX
317 AM MST SUN FEB 13 2011

...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 6 PM MST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM MST
THIS AFTERNOON. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS: WEST SHIFTING TO NORTHWEST 35 TO 45 MPH...WITH GUSTS OVER 60
  MPH POSSIBLE.

* TIMING: WINDS WILL RAPIDLY INCREASE AND SPREAD ACROSS THE ENTIRE
  AREA DURING THE MORNING AND MID DAY HOURS TODAY. THE STRONGEST WINDS
  WILL LAST UNTIL LATE AFTERNOON...THEN QUICKLY DIMINISH BY 6 PM.

* IMPACTS: DAMAGING WINDS ARE POSSIBLE. WINDS OF THIS STRENGTH CAN
  CAUSE DAMAGE TO PROPERTY AND ARE DANGEROUS FOR PERSONS TO BE
  OUTDOORS IN...WHERE LOOSE OBJECTS ARE EASILY BLOWN BY THE WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ021>023-131830-
/O.UPG.KGGW.HW.A.0001.110213T1500Z-110214T0100Z/
/O.EXB.KGGW.HW.W.0001.110213T1500Z-110213T2100Z/
PETROLEUM-GARFIELD-MCCONE-
INCLUDING THE CITIES OF...WINNETT...JORDAN...CIRCLE
317 AM MST SUN FEB 13 2011

...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 2 PM MST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 2 PM MST
THIS AFTERNOON. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS: WEST SHIFTING TO NORTHWEST 35 TO 45 MPH...WITH GUSTS OVER 60
  MPH POSSIBLE.

* TIMING: THE WINDS WILL RAPIDLY INCREASE AND SPREAD ACROSS THE
  ENTIRE AREA DURING THE MORNING HOURS TODAY. THE STRONGEST WINDS
  WILL LAST THROUGH THE MID DAY HOURS...THEN QUICKLY DIMINISH
  EARLY THIS AFTERNOON.

* IMPACTS: DAMAGING WINDS ARE POSSIBLE. WINDS OF THIS STRENGTH CAN
  CAUSE DAMAGE TO PROPERTY AND ARE DANGEROUS FOR PERSONS TO BE
  OUTDOORS IN...WHERE LOOSE OBJECTS ARE ARE EASILY BLOWN BY THE
  WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ060-131830-
/O.EXT.KGGW.HW.W.0001.000000T0000Z-110213T2100Z/
SOUTHWEST PHILLIPS-
INCLUDING THE CITY OF...ZORTMAN
317 AM MST SUN FEB 13 2011

...HIGH WIND WARNING NOW IN EFFECT UNTIL 2 PM MST THIS
AFTERNOON...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 2 PM MST THIS
AFTERNOON. 

* WINDS: WEST 40 TO 50 MPH...WITH GUSTS TO AS HIGH AS 70 MPH.

* TIMING: VERY STRONG WINDS ARE EXPECTED TO CONTINUE THROUGH THE
  DAY. THE WINDS WILL START TO DIMINISH THIS AFTERNOON.

* IMPACTS: WINDS OF THIS STRENGTH CAN CAUSE DAMAGE TO PROPERTY AND
  ARE DANGEROUS FOR PERSONS TO BE OUTDOORS IN...WHERE LOOSE
  OBJECTS ARE EASILY BLOWN BY THE WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
902 
WWUS75 KGGW 131448
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
748 AM MST SUN FEB 13 2011

MTZ016>020-059-061-062-132100-
/O.EXA.KGGW.HW.W.0001.000000T0000Z-110213T2100Z/
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-NORTHERN PHILLIPS-
NORTHERN VALLEY-EASTERN ROOSEVELT-
INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK...
HINSDALE...FRAZER...SCOBEY...PLENTYWOOD...MEDICINE LAKE...
WOLF POINT...POPLAR...WHITEWATER...OPHEIM...CULBERTSON
748 AM MST SUN FEB 13 2011

...HIGH WIND WARNING IN EFFECT UNTIL 2 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON. 

* WINDS: WEST SHIFTING TO NORTHWEST 35 TO 45 MPH...WITH GUSTS 
  OVER 60 MPH POSSIBLE.

* TIMING: VERY STRONG WINDS ARE EXPECTED TO CONTINUE THROUGH THE 
  DAY. THE WINDS WILL START TO DIMINISH THIS AFTERNOON. 

* IMPACTS: WINDS OF THIS STRENGTH CAN CAUSE DAMAGE TO PROPERTY 
  AND ARE DANGEROUS FOR PERSONS TO BE OUTDOORS IN...WHERE LOOSE 
  OBJECTS ARE EASILY BLOWN BY THE WIND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ021>023-132100-
/O.EXT.KGGW.HW.W.0001.110213T1448Z-110213T2100Z/
PETROLEUM-GARFIELD-MCCONE-
INCLUDING THE CITIES OF...WINNETT...JORDAN...CIRCLE
748 AM MST SUN FEB 13 2011

...HIGH WIND WARNING NOW IN EFFECT UNTIL 2 PM MST THIS
AFTERNOON...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 2 PM MST THIS
AFTERNOON. 

* WINDS: WEST SHIFTING TO NORTHWEST 35 TO 45 MPH...WITH GUSTS 
  OVER 60 MPH POSSIBLE. 

* TIMING: THE WINDS WILL RAPIDLY INCREASE AND SPREAD ACROSS THE 
  ENTIRE AREA DURING THE MORNING HOURS TODAY. THE STRONGEST 
  WINDS WILL LAST THROUGH THE MID DAY HOURS...THEN QUICKLY 
  DIMINISH EARLY THIS AFTERNOON. 

* IMPACTS: DAMAGING WINDS ARE POSSIBLE. WINDS OF THIS STRENGTH 
  CAN CAUSE DAMAGE TO PROPERTY AND ARE DANGEROUS FOR PERSONS TO 
  BE OUTDOORS IN...WHERE LOOSE OBJECTS ARE ARE EASILY BLOWN BY 
  THE WIND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ060-132100-
/O.CON.KGGW.HW.W.0001.000000T0000Z-110213T2100Z/
SOUTHWEST PHILLIPS-
INCLUDING THE CITY OF...ZORTMAN
748 AM MST SUN FEB 13 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS
AFTERNOON. 

* WINDS: WEST 40 TO 50 MPH...WITH GUSTS TO AS HIGH AS 70 MPH.

* TIMING: VERY STRONG WINDS ARE EXPECTED TO CONTINUE THROUGH THE 
  DAY. THE WINDS WILL START TO DIMINISH THIS AFTERNOON. 

* IMPACTS: WINDS OF THIS STRENGTH CAN CAUSE DAMAGE TO PROPERTY 
  AND ARE DANGEROUS FOR PERSONS TO BE OUTDOORS IN...WHERE LOOSE 
  OBJECTS ARE EASILY BLOWN BY THE WIND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ024>027-132300-
/O.CON.KGGW.HW.W.0001.110213T1500Z-110214T0100Z/
RICHLAND-DAWSON-PRAIRIE-WIBAUX-
INCLUDING THE CITIES OF...SIDNEY...FAIRVIEW...GLENDIVE...RICHEY...
TERRY...WIBAUX
748 AM MST SUN FEB 13 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON. 

* WINDS: WEST SHIFTING TO NORTHWEST 35 TO 45 MPH...WITH GUSTS 
  OVER 60 MPH POSSIBLE. 

* TIMING: WINDS WILL RAPIDLY INCREASE AND SPREAD ACROSS THE 
  ENTIRE AREA DURING THE MORNING AND MID DAY HOURS TODAY. THE 
  STRONGEST WINDS WILL LAST UNTIL LATE AFTERNOON...THEN QUICKLY 
  DIMINISH BY 6 PM. 

* IMPACTS: DAMAGING WINDS ARE POSSIBLE. WINDS OF THIS STRENGTH 
  CAN CAUSE DAMAGE TO PROPERTY AND ARE DANGEROUS FOR PERSONS TO 
  BE OUTDOORS IN...WHERE LOOSE OBJECTS ARE EASILY BLOWN BY THE 
  WIND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
629 
WWUS75 KGGW 132101
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
201 PM MST SUN FEB 13 2011


MTZ018>020-023-062-140100-
/O.CAN.KGGW.HW.W.0001.000000T0000Z-110213T2100Z/
/O.NEW.KGGW.HW.W.0002.110213T2101Z-110214T0100Z/
DANIELS-SHERIDAN-WESTERN ROOSEVELT-MCCONE-EASTERN ROOSEVELT-
INCLUDING THE CITIES OF...SCOBEY...PLENTYWOOD...MEDICINE LAKE...
WOLF POINT...POPLAR...CIRCLE...CULBERTSON
201 PM MST SUN FEB 13 2011

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. 

* WINDS: WEST TO NORTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR
  60 MPH WILL CONTINUE.

* TIMING: THESE VERY STRONG WINDS ARE EXPECTED TO CONTINUE INTO
  THE LATE AFTERNOON. EXPECT THEM TO QUICKLY DIMINISH AROUND 6 PM.

* IMPACTS: WINDS OF THIS STRENGTH CAN CAUSE DAMAGE TO PROPERTY 
  AND ARE DANGEROUS FOR PERSONS TO BE OUTDOORS IN...WHERE LOOSE 
  OBJECTS ARE EASILY BLOWN BY THE WIND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ024>027-140100-
/O.CAN.KGGW.HW.W.0001.000000T0000Z-110214T0100Z/
/O.NEW.KGGW.HW.W.0002.110213T2101Z-110214T0100Z/
RICHLAND-DAWSON-PRAIRIE-WIBAUX-
INCLUDING THE CITIES OF...SIDNEY...FAIRVIEW...GLENDIVE...RICHEY...
TERRY...WIBAUX
201 PM MST SUN FEB 13 2011

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. 

* WINDS: WEST TO NORTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR
  60 MPH WILL CONTINUE.

* TIMING: THESE VERY STRONG WINDS ARE EXPECTED TO CONTINUE INTO
  THE LATE AFTERNOON. EXPECT THEM TO QUICKLY DIMINISH AROUND 6 PM.

* IMPACTS: WINDS OF THIS STRENGTH CAN CAUSE DAMAGE TO PROPERTY AND
  ARE DANGEROUS FOR PERSONS TO BE OUTDOORS IN...WHERE LOOSE
  OBJECTS ARE EASILY BLOWN BY THE WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ016-017-021-022-059>061-132215-
/O.CAN.KGGW.HW.W.0001.000000T0000Z-110213T2100Z/
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
PETROLEUM-GARFIELD-NORTHERN PHILLIPS-SOUTHWEST PHILLIPS-
NORTHERN VALLEY-
INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK...
HINSDALE...FRAZER...WINNETT...JORDAN...WHITEWATER...ZORTMAN...
OPHEIM
201 PM MST SUN FEB 13 2011

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS HAVE DIMINISHED BELOW HIGH WIND WARNING CRITERIA. THEREFORE
THE HIGH WIND WARNING HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this high wind warning went out at Feb 11, 10:23 AM MST, 4 hours 33 minutes earlier.

Area forecast discussion, Feb 11, 10:23 AM MST, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
1023 AM MST FRI FEB 11 2011

.SHORT TERM...FOR NORTHEAST MONTANA...TODAY...
UPPER RIDGING SLOWLY CONTINUING TO PUSH OUR WAY FROM THE WEST
WHILE WEAKENING. THIS WILL BRING A MILD AND DRY DAY TODAY. NO
DISTINCT SHORTWAVES...SO WHILE THERE IS QUITE A BIT OF CLEARING
OVER OUR E NOW...SATELLITE CHANNELS SHOWING QUITE A BIT OF HIGH
CLOUDS HEADING OUR WAY TODAY.

00Z KGGW SOUNDING SHOWED WARMING AT ALL LEVELS THE PAST 24
HOURS...WITH MODELS SHOWING FURTHER WARMING TODAY. SOME AREAS HAVE
MIXED OUT THE SHALLOW MORNING INVERSIONS THOUGH...OTHERS WILL
SOON. NOT A LOT OF ROOM FOR ADDITIONAL WARMING...AS WITH
INCREASING CLOUDS AND WEAKENING WINDS AS WELL AS SNOWCOVER...BUT
SHOULD REACH MID TO UPPER 30S PER ONGOING FORECAST.

MSAS SURFACE ANALYSIS LOOP THOUGH SHOWING WEAKENING SURFACE
PRESSURE GRADIENTS AND MODELS INDICATE THIS TREND TO CONTINUE
THIS AFTERNOON...AND WHILE WINDS AT 850 MB START TO
INCREASE...FORECAST SOUNDINGS INDICATE THAT THE MIXED LAYER WITH
GOOD LAPSES WILL BE VERY SHALLOW AT BEST.

DRIFTING OF SNOW IN SOME AREAS YET...BUT GENERALLY NOT HAVING A
SIGNIFICANT IMPACT ON VISIBILITY OR CAUSING MUCH PROBLEM...SO
WINTER WEATHER ADVISORY IS CANCELLED. SIMONSEN

PREVIOUS SHORT TERM...FOR NORTHEAST MONTANA...TOAY THROUGH
SUNDAY...WEAK SHORTWAVE ON NORTHWEST FLOW HAS BROUGHT SOME LIGHT
SNOW SHOWERS AND GUSTY WEST WINDS TO THE FORECAST AREA OVERNIGHT.
THE GUSTY WEST WINDS HAVE BEEN ACCOMPANIED WITH BLOWING AND
DRIFTING SNOW IN AREAS WHERE LOOSE SNOW COVER EXISTS. WITH THE
WIND SPEEDS STILL OVER 20 MPH OVER VARIOUS LOCATIONS OF THE
ADVISORY AREA...WILL KEEP CURRENT WINTER WEATHER ADVISORY FOR
BLOWING SNOW IN PLACE THIS MORNING. THE WAVE WILL MOVE TO THE EAST
THIS MORNING TAKING THE SNOW SHOWERS WITH IT. WILL MENTION
ISOLATED TO SCATTERED SNOW SHOWERS IN THE EAST FOR THIS MORNING.
THE SURFACE GRADIENT WILL LOOSEN SOMEWHAT BY 18Z SO THE WINDS WILL
DIMINISH. MID AND HIGH LEVEL MOISTURE IN THE NORTHWEST FLOW ALOFT
WILL KEEP SKIES MOSTLY CLOUDY TODAY. WITH ATMOSPHERE FAIRLY WELL
MIXED AT THIS TIME AND LIMITED TEMPERATURES
ADVECTION...TEMPERATURES WILL ONLY RISE A FEW DEGREES ABOVE THEIR
CURRENT READINGS TODAY.

UPPER RIDGE MOVES INLAND FROM THE PACIFIC TODAY AND GETS FLATTENED
SOMEWHAT BY THE NEXT SHORTWAVE ON SATURDAY. THIS WILL BRING MILD
AND DRY WEATHER TO THE REGION WITH HIGHS IN THE 40S FOR MOST AREAS
ON SATURDAY. TIGHTENING SURFACE GRADIENT FROM A LOW PRESSURE
SYSTEM MOVING ACROSS ALBERTA AND SASKATCHEWAN WILL INCREASE THE
WINDS ON SATURDAY. WHILE THE MODELS ARE FORECASTING...50 KNOT
WINDS AT 850 MB ...MIXING WILL BE LIMITED BY A STRONG INVERSION.
HIGHER ELEVATIONS OF THE LITTLE ROCKIES WILL LIKELY HAVE WINDS
APPROACHING HIGH WIND WARNING CRITERIA. THE QUESTION IS WHETHER OR
NOT THE SNOW COVER WILL STILL BE LOOSE ENOUGH TO BLOW? IF IT
IS...THEN BLIZZARD CONDITIONS ARE LIKELY. WILL HOLD OFF ON ISSUING
ANY WATCHES AT THIS POINT.

THE SHORTWAVE TROUGH MOVES ALONG THE MONTANA/CANADA BORDER
SATURDAY NIGHT WITH A DRY COLD FRONT WHICH WILL KEEP THE WINDS
GOING. UPPER RIDGE STARTS REBOUNDING ON SUNDAY. LOOK FOR DRY
WEATHER WITH SLIGHTLY COOLER TEMPERATURES.

.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY...

THIS PART OF THE FORECAST PERIOD BEGINS WITH SILENT IF NOT ZERO
POPS AND TEMPERATURES WELL ABOVE NORMAL UNDER A WEAK UPPER RIDGE
OVER THE MOUNTAIN STATES AND HIGH PLAINS REGIONS. THIS GENERAL
WARMING TREND SHOULD EXTEND THROUGH TUESDAY. EXPECT GENEROUS
MELTING OF THE SNOW PACK ACROSS THE AREA WITH PARTLY CLOUDY SKIES.

BEGINNING ON WEDNESDAY...WHEN THE UPPER FLOW COMES MORE OUT OF THE
SOUTHWEST...A LARGE AND MULTI-LOBED UPPER LOW ENGULFS THE WESTERN
CONUS. THIS WILL INTRODUCE A NUMBER OF EMBEDDED SHORTWAVE TROUGHS
WHICH WILL BRING RENEWED CHANCES FOR SNOW SHOWERS THROUGH THE END
OF THE EXTENDED FORECAST PERIOD. EVEN THOUGH IT APPEARS THIS FAR
INTO THE EXTENDED PERIOD...MODELS SHOW GOOD AGREEMENT IN BRINGING
PRECIPITATION INTO NORTHEAST MONTANA. FELT COMFORTABLE ENOUGH TO
INCREASE POPS INTO THE CHANCE CATEGORY.

A COLD FRONT ON THURSDAY WILL DROP TEMPERATURES BACK TO BELOW
NORMAL LEVELS. AT THIS TIME...DO NOT EXPECT ANY WIND CHILL
CONCERNS. BMICKELSON

&&

.AVIATION...
DRIER AIR HAS NOW RAISED FLIGHT CONDITIONS BACK UP TO VFR. AFTER
SOME PARTIAL CLEARING SKIES FRIDAY MORNING...SOME CIRRUS CLOUDS
WILL SPREAD OVER THE REGION TOWARD THE END OF THIS TAF CYCLE.
BMICKELSON

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

WEATHER.GOV/GLASGOW
Hazardous weather outlook, Feb 11, 10:27 AM MST, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
1027 AM MST FRI FEB 11 2011

MTZ016>027-059>062-121730-
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE-
RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS-
SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT-
1027 AM MST FRI FEB 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

GUSTY WEST WINDS 15 TO 30 MPH ARE EXPECTED TO DEVELOP DURING THE
DAY ON SATURDAY AND CONTINUE INTO SUNDAY. HIGHER ELEVATIONS OF THE
LITTLE ROCKY MOUNTAINS WILL SEE WIND GUSTS UP TO 55 MPH. ANY
REMAINING LOOSE SNOW COVER HAS THE POTENTIAL TO BLOW AND DRIFT.

SEVERAL DAYS OF ABOVE FREEZING TEMPERATURES ARE EXPECTED THIS
WEEKEND AND EARLY NEXT WEEK. LOOK FOR SNOW COVERED ROADS TO BE
SLUSHY. IN SOME AREAS...ESPECIALLY SOUTH OF A WHITEWATER TO
GLASGOW TO GLENDIVE LINE...ENOUGH SNOW MAY MELT TO ALLOW SMALL CREEKS
AND STREAMS TO BEGIN TO RUN.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

High Wind Warnings in Montana, 2011Every high wind warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.